Pennsylvania, 2017

Flash Flooding and Flooding in Pennsylvania, July 28 to 29, 2017

July 28 to 29, 2017 · NWS PBZ · 52 events in 8 counties and zones

Unusually strong upper low for July dropped from the Great Lakes into western PA. A trowal/deformation zone set up over most of the area outside of southeast Ohio, producing torrential rainfall.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$269,000
Crop damage
None recorded
Events
52

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PBZ wrote it up.

Unusually strong upper low for July dropped from the Great Lakes into western PA. A trowal/deformation zone set up over most of the area outside of southeast Ohio, producing torrential rainfall. Storm totals of 2 to 5 inches were common, with isolated higher totals over West Virginia. Hardest hit areas included Washington County, PA and Marion County, WV. Wheeling and Hundred WV also had major issues. Several water rescues took place in the aforementioned counties with disaster declarations in the city of Uniontown in Fayette county, PA and a federal disaster declaration in for most of northern West Virginia. Damage estimates for West Virginia alone approached $6 million dollars.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 28, 12:25 PM EST, 50 minutes earlier.

Area forecast discussion, Jul 28, 12:25 PM EST, 50 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Pittsburgh PA
125 PM EDT Fri Jul 28 2017

.SYNOPSIS...
Low pressure will result in showers and a few thunderstorms
through part of Saturday. Dry weather is expected under high
pressure Saturday night and Sunday.

&&

.NEAR TERM /THROUGH TONIGHT/...
Showers remain focused along a boundary situated across the
southern PA/northern WV border this morning. Expect coverage to
increase as the upper low pressure digs across the southern
Great Lakes this afternoon, amplifying the flow and further
pulling deep moisture across the region, especially south and
east of Pittsburgh. Upper level dynamics support a period of
efficient rainfall through the evening and overnight, as warm
cloud depths reach 12kft. Will note that rainfall that has
already been observed has produced amounts more of a tropical
atmosphere per recent reports versus radar estimates.

With rater cloudy conditions this morning, expect surface
heating to be rather slow, and while there will be some cooling
aloft with the approach of the 500mb low, and modest shear,
overall severe threat appears to be minimal.

Closed 500mb low will slowly pivot across the Upper Ohio Valley
overnight as a surface low shifts off toward the coast. Most,
if not all, of the guidance suggests a period of
enhancement/deformation across the forecast area that could lead
to higher precipitation amounts across western PA and northern
WV, depending in where it sets up. With this in mind, have
adjusted the axis of higher QPF slightly, and held onto likely
Pops until after midnight.

&&

.SHORT TERM /SATURDAY THROUGH MONDAY/...
System and the bulk of the precipitation will slowly pull off to
the east on Saturday. Lingering deformation precipitation in the
terrain should taper off toward midday as upper ridging starts
to push over the area. This should lead to drying conditions for
the rest of the weekend, as a surface high build over the Great
Lakes region.

Cool northerly flow and lingering precip will keep temperatures
below averages on Saturday with moderation toward seasonal
normals by Sunday and Monday.

&&

.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
High pressure will keep conditions dry through Tuesday with the
next chance for precipitation coming with the approach of a
front late Wednesday/Thursday.

&&

.AVIATION /17Z FRIDAY THROUGH TUESDAY/...
Mainly MVFR conditions with increasing shower/thunderstorm
coverage is expected this afternoon with an approaching upper
low, and a surface wave moving along a stalled sfc boundary.
Maintained a VCTS mention for ports S of I 80 for a brief period
this aftn with sufficient instability. MVFR to IFR conditions
should continue this evening as the heaviest rain occurs with
enhanced lift. Improvement to VFR is expected from N-S late
tonight through Sat as the low exits.

.OUTLOOK...
No widespread restrictions expected.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...Flash Flood Watch through Saturday afternoon for MDZ001.
OH...None.
PA...Flash Flood Watch through Saturday afternoon for PAZ023-
     073>076.
     Flash Flood Watch until 1 AM EDT Saturday for PAZ014>016-
     020>022-029-031.
WV...Flash Flood Watch through Saturday afternoon for WVZ510>514.
     Flash Flood Watch until 1 AM EDT Saturday for WVZ001>004-012-
     021-509.

&&
Hazardous weather outlook, Jul 28, 2:58 AM EST, 10 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
358 AM EDT Fri Jul 28 2017

MDZ001-PAZ023-073>076-WVZ510>514-290800-
Garrett-Indiana-Westmoreland-Westmoreland Ridges-Fayette-
Fayette Ridges-Ridges of Eastern Monongalia and Northwestern Preston-
Preston-Eastern Preston-Western Tucker-Eastern Tucker-
358 AM EDT Fri Jul 28 2017

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON...

This Hazardous Weather Outlook is for western Maryland, southwest
Pennsylvania, west central Pennsylvania and northern West Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Also, isolated severe thunderstorms capable of damaging wind gusts
will be possible this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ039-040-048>050-057>059-068-069-290800-
Tuscarawas-Carroll-Coshocton-Harrison-Jefferson-Muskingum-Guernsey-
Belmont-Noble-Monroe-
358 AM EDT Fri Jul 28 2017

This Hazardous Weather Outlook is for east central Ohio.

.DAY ONE...Today and Tonight.

Isolated severe thunderstorms capable of damaging wind gusts will be
possible this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ021-029-031-WVZ001>004-012-021-509-290800-
Allegheny-Washington-Greene-Hancock-Brooke-Ohio-Marshall-Wetzel-
Marion-Monongalia-
358 AM EDT Fri Jul 28 2017

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

This Hazardous Weather Outlook is for southwest Pennsylvania,
northern West Virginia and northern panhandle of West Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Also, isolated severe thunderstorms capable of damaging wind gusts
will be possible this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ041-PAZ007>009-013-290800-
Columbiana-Mercer-Venango-Forest-Lawrence-
358 AM EDT Fri Jul 28 2017

This Hazardous Weather Outlook is for east central Ohio, northwest
Pennsylvania and western Pennsylvania.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ014>016-020-022-290800-
Butler-Clarion-Jefferson-Beaver-Armstrong-
358 AM EDT Fri Jul 28 2017

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

This Hazardous Weather Outlook is for west central Pennsylvania and
western Pennsylvania.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jul 28, 11:47 AM EST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1247 PM EDT FRI JUL 28 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     FLASH FLOOD      ELLIOTTSVILLE           39.77N  79.63W
07/27/2017                   FAYETTE            PA   PUBLIC

            HIGH WATER WAS REPORTED RUNNING FROM THE BIG SANDY
            CREEK ACROSS QUEBEC RD AND WHARTON FURNACE RD

&&

EVENT NUMBER PBZ1701831

JD

The radar

The Pittsburgh radar (KPBZ), 76 km away, was scanning. The volume nearest the first event began at 18:13 UTC.

Open the radar archive at this moment

Event by event

46 flash flood, 4 flood, 2 heavy rain. Local standard time, as filed.

Flash Flood, Westmoreland

When
July 28, 1:15 PM EST to 3:00 PM EST
Where
Westmoreland County, Cooperstown to 0.07 mi NW of Cooperstown
Cause
Heavy Rain
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
40.300, -79.370

Emergency manager reported one male stranded in vehicle on the 2000 block of Ligonier Street with flooding extending through the intersection with Highway 982.

Flash Flood, Washington

When
July 28, 3:48 PM EST to 7:00 PM EST
Where
Washington County, 0.45 mi E of Wolfdale to 0.37 mi SSE of Washington
Cause
Heavy Rain
Property damage
$500
Reported by
Emergency Manager
Coordinates
40.181, -80.261

Emergency manager reported Tyler Ave, Sammy Agnott Way, and Main St all flooded along I-70.

Flash Flood, Washington

When
July 28, 4:21 PM EST to 5:00 PM EST
Where
Washington County, 1.87 mi SSE of Kammerer to 2.07 mi ESE of Tylerdale
Cause
Heavy Rain
Property damage
$2,000
Reported by
911 Call Center
Coordinates
40.157, -80.031

Landslide onto I-70 east of Washington.

Flash Flood, Washington

When
July 28, 4:23 PM EST to 7:00 PM EST
Where
Washington County, 0.52 mi SE of Tylerdale Jct to 0.17 mi SE of East Washington
Cause
Heavy Rain
Property damage
$50,000
Reported by
911 Call Center
Coordinates
40.164, -80.264

Local 911 call center reported multiple vehicles stranded on flooded roadways in Washington.

Flash Flood, Washington

When
July 28, 4:35 PM EST to 8:00 PM EST
Where
Washington County, 0.73 mi SSE of Washington to 0.76 mi ENE of Wolfdale
Cause
Heavy Rain
Property damage
$60,000
Reported by
911 Call Center
Coordinates
40.171, -80.243

Local 911 call center reported at least six vehicles with occupants have been stuck in water. The locations of the vehicles include at least 44 Bridge Street, 365 Jefferson Ave, 437 Jefferson Ave, 59 Washington St, 267 E Beau St, and the intersection of Arch and Race Streets.

Flash Flood, Fayette

When
July 28, 5:10 PM EST to July 29, 5:00 AM EST
Where
Fayette County, 0.59 mi W of South Uniontown to 0.95 mi SSE of Oliver
Cause
Heavy Rain
Property damage
$60,000
Reported by
911 Call Center
Coordinates
39.900, -79.741

Local 911 reported multiple streets flooded with SUVs up to their grills in water.

Flash Flood, Greene

When
July 28, 5:41 PM EST to 11:00 PM EST
Where
Greene County, 1.06 mi E of Dry Tavern to 1.13 mi SSE of Rices Lndg
Cause
Heavy Rain
Property damage
$1,000
Reported by
911 Call Center
Coordinates
39.930, -80.000

Mudslide onto 355 Crucible Rd.

Flash Flood, Greene

When
July 28, 5:42 PM EST to 7:00 PM EST
Where
Greene County, 0.91 mi ESE of Paisley to 0.86 mi ESE of Paisley
Cause
Heavy Rain
Property damage
$500
Reported by
911 Call Center
Coordinates
39.863, -79.956

Local 911 reported Route 88 flooded at Paisley Industrial Park Rd.

Flash Flood, Fayette

When
July 28, 5:59 PM EST to 8:00 PM EST
Where
Fayette County, 1.3 mi NE of Chalkhill
Cause
Heavy Rain
Property damage
$20,000
Reported by
Public
Coordinates
39.842, -79.611

The public reported cars becoming submerged into flood water in front of the Stone House Inn Restaurant.

Flash Flood, Fayette

When
July 28, 6:19 PM EST to 10:00 PM EST
Where
Fayette County, 0.74 mi ENE of Ruble Mill to 0.44 mi S of Hadentown
Cause
Heavy Rain
Property damage
$1,000
Reported by
Public
Coordinates
39.783, -79.787

The public reported Ondrejko Rd flooded and impassable. Residents along the road are moving to higher ground.

Heavy Rain, Allegheny

When
July 28, 7:24 PM EST to 7:54 PM EST
Where
Allegheny County, 0.87 mi SW of Carnegie
Reported by
Trained Spotter
Coordinates
40.410, -80.090

Trained spotter reported in 30 minutes.

Flash Flood, Fayette

When
July 28, 7:40 PM EST to July 29, 5:00 AM EST
Where
Fayette County, 0.21 mi ENE of South Uniontown to 0.39 mi W of Leith
Cause
Heavy Rain
Property damage
$20,000
Reported by
State Official
Coordinates
39.901, -79.726

State official reported eleven residents from S Gallatin Ave and 78 residents from the Marshall Manor high rise on E Main St were evacuated to the community room.

Flash Flood, Allegheny

When
July 28, 8:00 PM EST to July 29, 4:00 AM EST
Where
Allegheny County, 0.82 mi NNE of Cheswick to 0.74 mi NNE of Cheswick
Cause
Heavy Rain
Property damage
$100
Reported by
State Official
Coordinates
40.540, -79.792

State official reported Pittsburgh St and Dusquesne Ave under water.

Flash Flood, Allegheny

When
July 28, 8:03 PM EST to July 29, 12:00 AM EST
Where
Allegheny County, 0.72 mi WSW of Rook to 0.77 mi W of Rook
Cause
Heavy Rain
Property damage
$1,000
Reported by
911 Call Center
Coordinates
40.397, -80.083

Local 911 reported washington Ave under water between Boden Ave and the Patete Custom Kitchens Store.

Flash Flood, Allegheny

When
July 28, 8:07 PM EST to July 29, 4:00 AM EST
Where
Allegheny County, 0.76 mi SE of Montrose Hill to 0.7 mi ESE of Montrose Hill
Cause
Heavy Rain
Property damage
$10,000
Reported by
911 Call Center
Coordinates
40.511, -79.842

Local 911 reported four feet of water on roadway with one car floating at the intersection of 3rd and Washington. Allegheny River Blvd between Washington and Plum is under water.

Flash Flood, Allegheny

When
July 28, 8:15 PM EST to July 29, 12:00 AM EST
Where
Allegheny County, 0.87 mi SW of Rook to 0.81 mi SW of Rook
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
40.390, -80.080

Local 911 reported Hope Hollow Rd at Lindsay St, a creek is overflow the road. The road is closed.

Heavy Rain, Allegheny

When
July 28, 8:19 PM EST to 11:49 PM EST
Where
Allegheny County, 0.53 mi W of Rosedale
Reported by
Trained Spotter
Coordinates
40.480, -79.830

Trained spotter reported in 3.5 hours.

Flash Flood, Allegheny

When
July 28, 8:23 PM EST to July 29, 12:00 AM EST
Where
Allegheny County, 1.72 mi SSE of Option to 1.61 mi SE of Option
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
40.409, -79.962

Local 911 reported Becks Run Rd closed at Carson St due to flooding.

Flash Flood, Allegheny

When
July 28, 9:14 PM EST to July 29, 2:00 AM EST
Where
Allegheny County, 1.08 mi W of Boyce to 1.36 mi W of Boyce
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
40.323, -80.120

Local 911 reported that Mayview Road at Boyce Road closed due to flooding. There is three feet of water on the road.

Flash Flood, Allegheny

When
July 28, 9:15 PM EST to July 29, 4:15 AM EST
Where
Allegheny County, 1.58 mi E of Mt Lebanon
Cause
Heavy Rain
Property damage
$10,000
Reported by
911 Call Center
Coordinates
40.380, -80.000

Local 911 reported that Route 88 and Route 51 closed due to water over the road. Swift water teams have been activated.

Flash Flood, Allegheny

When
July 28, 9:40 PM EST to July 29, 12:00 AM EST
Where
Allegheny County, 0.37 mi SW of Fairoaks to 0.18 mi WNW of Fairoaks
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
40.576, -80.224

Local 911 reported Rt 65 was closed from Cross to 4th St.

Flash Flood, Beaver

When
July 28, 9:59 PM EST to July 29, 12:00 AM EST
Where
Beaver County, 0.87 mi SE of New Sheffield to 0.71 mi NE of Scottsville
Cause
Heavy Rain
Property damage
$10,000
Reported by
911 Call Center
Coordinates
40.590, -80.260

Local 911 reported vehicle stuck in the water on Broadhead Rd.

Flash Flood, Beaver

When
July 28, 10:08 PM EST to July 29, 12:00 AM EST
Where
Beaver County, Scottsville to 0.46 mi NE of Scottsville
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
40.580, -80.270

Local 911 reported Laird Rd closed due to flooding.

Flash Flood, Beaver

When
July 28, 10:15 PM EST to July 29, 12:00 AM EST
Where
Beaver County, Aliquippa Arpt to 0.5 mi N of Aliquippa Arpt
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
40.600, -80.300

Local 911 reported Trampmill Run out of its banks and flooding several roads near it.

Flash Flood, Butler

When
July 28, 10:50 PM EST to July 29, 12:00 AM EST
Where
Butler County, 1.81 mi ENE of Butler Graham Arpt to 0.78 mi E of Butler Graham Arpt
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
40.791, -79.918

Local 911 reported several roads closed due to flooding in Nixon.

Flash Flood, Butler

When
July 28, 10:50 PM EST to July 29, 12:00 AM EST
Where
Butler County, 1.25 mi WSW of Coyleville to 1.65 mi ESE of Fenelton
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
40.840, -79.740

Several roads closed due to flooding.

Flash Flood, Armstrong

When
July 28, 11:00 PM EST to July 29, 2:00 AM EST
Where
Armstrong County, 1.03 mi ENE of Dock Hollow to 0.98 mi W of Clinton
Cause
Heavy Rain
Reported by
Social Media
Coordinates
40.708, -79.653

Social media reported a creek out of it's banks and running through a yard.

Flash Flood, Washington

When
July 28, 11:05 PM EST to July 29, 6:00 AM EST
Where
Washington County, Gabby Hgts to 1.02 mi SSE of Eighty Four
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
40.150, -80.270

Local 911 reported that there are several people stuck in homes due to high water in Washington. Several roads are closed throughout the city, including Weirich Avenue, West Wylie Avenue, Pleasant Valley Road, Armstrong Drive, and Chestnut Street. Also, social media reported that North Franklin Township Volunteer Fire Department has responded to 25 flooding calls.

Flash Flood, Westmoreland

When
July 28, 11:11 PM EST to July 29, 2:00 AM EST
Where
Westmoreland County, 0.5 mi ESE of Weinel Xrds to 0.44 mi E of Weinel Xrds
Cause
Heavy Rain
Property damage
$2,000
Reported by
911 Call Center
Coordinates
40.617, -79.621

Local 911 call center reported Flooding at 1199 Leechburg Rd, the intersection of Leechburg Rd and Puckety Church Rd.

Flash Flood, Allegheny

When
July 28, 11:15 PM EST to July 29, 4:00 AM EST
Where
Allegheny County, 1.13 mi S of (Agc)allegheny Co Ar to 0.94 mi SSE of Dravosburg
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
40.334, -79.929

Local 911 reported several roads closed due to flooding in south-central Allegheny county including Streets Run Rd near Chapon's Greenhouse, Streets Run Road at the intersection with Brentwood Road, Route 51 near Lewis Run Road, East Willock Road between Doyle and Godec Drive, State Route 837 in Dravosburg, and Brownsville Road near the South Park Clubhouse. In addition, 2 vehicles were stuck in floodwaters at Lebanon Road at Lebanon Church Road.

Flash Flood, Westmoreland

When
July 28, 11:23 PM EST to July 29, 4:00 AM EST
Where
Westmoreland County, 0.57 mi S of New Kensington to 0.59 mi S of New Kensington
Cause
Heavy Rain
Property damage
$10,000
Reported by
911 Call Center
Coordinates
40.562, -79.769

Local 911 reported Industrial Blvd at 7th St is underwater with the sewers overflowing. Roadway is also flooded at 205 9th St in New Kensington.

Flash Flood, Washington

When
July 28, 11:28 PM EST to July 29, 6:00 AM EST
Where
Washington County, 0.9 mi SE of Gastonville to 1.19 mi ENE of Thompsonville
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
40.262, -79.986

Local 911 reported numerous roads flooded and closed in Finleyville and Thompsonville. Mingo Park Estates has been flooded evacuations ongoing. Also, several people were trapped on the second floor of a home on railroad street in Finleyville.

Flash Flood, Allegheny

When
July 28, 11:51 PM EST to July 29, 2:00 AM EST
Where
Allegheny County, 0.29 mi WSW of Blawnox to 0.18 mi SW of Blawnox
Cause
Heavy Rain
Reported by
State Official
Coordinates
40.498, -79.855

State official reported that Freeport Road was flooded in several locations including at the intersection of Powers Run Road and Boyd Road.

Flash Flood, Allegheny

When
July 28, 11:58 PM EST to July 29, 2:30 AM EST
Where
Allegheny County, 0.53 mi E of Montrose Hill to 2.44 mi ESE of Leechburg
Cause
Heavy Rain
Reported by
State Official
Coordinates
40.520, -79.840

State official reported several roads closed including Hulton Road, Ross Hollow Road, and Spring Hollow Road. Also, several baseball fields are flooded on the northwest side of Plum.

Flash Flood, Butler

When
July 29, 12:00 AM EST to 12:30 AM EST
Where
Butler County, 1.15 mi ESE of Butler Graham Arpt to 1.36 mi E of Butler Graham Arpt
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
40.772, -79.931

Pittsburgh Rd closed due to flooding in Penn Twp.

Flash Flood, Butler

When
July 29, 12:00 AM EST to 12:30 AM EST
Where
Butler County, 0.52 mi W of Herman to 0.61 mi W of Herman
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
40.830, -79.810

Herman Rd in Summit Twp closed due to flooding.

Flash Flood, Westmoreland

When
July 29, 12:06 AM EST to 4:00 AM EST
Where
Westmoreland County, 1.48 mi NNW of North Washington to 1.42 mi NNW of North Washington
Cause
Heavy Rain
Reported by
State Official
Coordinates
40.550, -79.610

Local 911 reported water rising fast near numerous mobile homes on Meadoes Drive. Evacuations may be needed.

Flash Flood, Allegheny

When
July 29, 12:08 AM EST
Where
Allegheny County, 0.69 mi N of Bundle to 0.23 mi NE of Ehama
Cause
Heavy Rain
Reported by
State Official
Coordinates
40.240, -79.950

State official reported that Bunola River Road was flooded from Oliver Drive to Racoon Run. CSX Tracks also flooded.

Flash Flood, Westmoreland

When
July 29, 12:11 AM EST to 2:00 AM EST
Where
Westmoreland County, 1.03 mi SW of Milligantown to 0.86 mi SW of Milligantown
Cause
Heavy Rain
Reported by
State Official
Coordinates
40.558, -79.692

State official reported that Guyer Road was flooded in Lower Burrell.

Flash Flood, Allegheny

When
July 29, 12:19 AM EST to 3:00 AM EST
Where
Allegheny County, 0.61 mi NE of Pine Forks to 0.7 mi NE of Pine Forks
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
40.287, -79.993

Local 911 reported that Piney Fork Rd is flooded near the Green Mans Tunnel and is being closed down.

Flash Flood, Allegheny

When
July 29, 12:30 AM EST to 3:00 AM EST
Where
Allegheny County, 0.69 mi N of Braddock to 0.34 mi SE of Chaleant
Cause
Heavy Rain
Reported by
Public
Coordinates
40.410, -79.820

The public reported Church, Railroad, and Stewart St are all flooded and closed.

Flash Flood, Greene

When
July 29, 1:03 AM EST to 2:30 AM EST
Where
Greene County, 2.07 mi SSE of Khedive to 1.85 mi NNW of Ceylon
Cause
Heavy Rain
Reported by
State Official
Coordinates
39.853, -80.033

State official reported that State Route 2017 was flooded and closed in Cumberland Township.

Flash Flood, Greene

When
July 29, 1:08 AM EST to 2:30 AM EST
Where
Greene County, 0.13 mi N of Waynesburg to 0.7 mi E of Rees Mill
Cause
Heavy Rain
Reported by
State Official
Coordinates
39.902, -80.200

State official reported that State Route 18 was flooded with one lane closed.

Flash Flood, Allegheny

When
July 29, 1:35 AM EST to 3:00 AM EST
Where
Allegheny County, 0.24 mi N of Warrendale to 0.35 mi NW of Warrendale
Cause
Heavy Rain
Property damage
$10,000
Reported by
911 Call Center
Coordinates
40.653, -80.081

Local 911 reported that Jergel's bar parking lot was flooded with multiple vehicles under water. People are evacuating.

Flash Flood, Greene

When
July 29, 2:18 AM EST to 2:30 AM EST
Where
Greene County, 1.98 mi ENE of Kirby to 2.01 mi E of Kirby
Cause
Heavy Rain
Reported by
State Official
Coordinates
39.807, -80.084

State official reported that Kirby Road was flooded just west of State Route 19.

Flash Flood, Greene

When
July 29, 2:20 AM EST to 2:30 AM EST
Where
Greene County, 1.43 mi NW of New Freeport to 0.98 mi NNE of New Freeport
Cause
Heavy Rain
Reported by
Social Media
Coordinates
39.763, -80.451

Social media reported two feet of water coming into a residence. One quarter acre of backyard completely underwater from nearby creek.

Flash Flood, Greene

When
July 29, 2:21 AM EST to 2:30 AM EST
Where
Greene County, 0.87 mi NW of Newtown to 1.24 mi N of Newtown
Cause
Heavy Rain
Reported by
State Official
Coordinates
39.760, -79.980

State official reported that State Route 2012 was flooded.

Flood, Greene

When
July 29, 2:30 AM EST to 11:30 AM EST
Where
Greene County, 2.03 mi WNW of Ruff Creek to 1.08 mi WNW of Deer Lick
Cause
Heavy Rain
Reported by
State Official
Coordinates
39.964, -80.214

State official reported of continued flooding on Route 18 North near Nineveh and at the split of route 18 and route 21 near Rogersville.

Flash Flood, Washington

When
July 29, 3:26 AM EST to 7:15 AM EST
Where
Washington County, 0.53 mi E of Monongahela to 0.28 mi SSE of Courtney
Cause
Heavy Rain
Reported by
State Official
Coordinates
40.200, -79.920

State official reported several roads closed in Bentleyville including Piersol Avenue, Coal Center Road and Robinson Dairy Road. Also Sttae Route 481 was closed due to flooding near Monongahela and Pike Run in Coal Center was out of it's banks.

Flood, Fayette

When
July 29, 6:00 AM EST to 12:00 PM EST
Where
Fayette County, Oliphant Furnace to 0.61 mi E of Fairchance
Cause
Heavy Rain
Reported by
State Official
Coordinates
39.830, -79.750

State official reported ongoing flooding in Georges Township near Fairchance. Many roads are closed in the area.

Flood, Greene

When
July 29, 9:19 AM EST to 12:30 PM EST
Where
Greene County, 0.53 mi E of Jefferson to 0.72 mi ESE of Jefferson
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
39.930, -80.060

Emergency manager reported that the road was raising from a sink hole on Pine and Smithfield streets. The area is flooded.

Flood, Fayette

When
July 29, 11:11 AM EST to 1:11 PM EST
Where
Fayette County, 1.35 mi N of Ohiopyle to 1.75 mi NNE of Victoria
Cause
Heavy Rain
Reported by
Public
Coordinates
39.889, -79.495

The public reported numerous roads flooded in and around the Ohiopyle area.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2017Every state in 2017This day in weather historyWarnings in Pennsylvania, July 2017

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 715823, 715825, 715827, 715831, 715839, 715844, 715845, 715847, 715848, 715849, 717047, 715850, 715854, 715855, 715856, 715857, 717048, 715858, 717040, 715859, 716292, 716294, 716295, 716296, 716297, 716298, 717235, 717238, 715862, 716271, 715861, 717239, 717041, 717043, 716299, 716300, 717232, 717045, 717233, 716282, and more.